Headaches And Hiv?

Illustration of Headaches And Hiv?
Illustration: Headaches And Hiv? endinghiv.org.au

Hello. I am HIV + and have been on antiretroviral therapy for several months. but lately I often feel pain in the head. symptoms such as migraines. even the same as vertigo. Does it have something to do with the antiretroviral drugs I am taking? thank you

1 Answer:

Hello Miko, thank you for the question for HealthReplies.com

Headaches that occur in HIV sufferers who are currently undergoing therapy with antiretroviral drugs (ARVs) can occur due to many possibilities, they can be related to the HIV they are suffering from, the ARVs they are taking, or they may not be related to both.


Here are some possible causes of headaches that are not related to HIV or the ARVs you are taking:

Primary headaches, such as migraine headaches, tension headaches, cluster headaches

dehydration and low blood sugar
sinusitis
ear infection
infections of the teeth and gums
ear infection


Some of the possible causes of headaches that can be related to HIV and taking ARVs:

encephalitis or meningitis (eg toxoplasmosis, CMV encephalitis, cryptococcus)
neurosyphilis (syphilis infection in the brain)
lymphoma in the brain (CNS lymphoma)
side effects of ARVs
lactic acidosis (more common in people taking Zidovudine or Stavudine)


Pay attention to some of these danger signs, if you experience them immediately go to the hospital:

The headache suddenly became severe like a thunder attack
there is a high fever
there are seizures
there are other neurological disorders (paralysis, vision problems, hearing problems, etc.)
decreased consciousness (sleep continues)
there is stiffness in the neck


If there are no signs of these, you should tell the doctor who usually treats you about this headache you are experiencing so that further evaluation can be done. Do not stop treatment without going through a doctor's examination first.


If the headache is not contained, you can take drugs such as paracetamol to help reduce pain. Sleep and rest more, eat at regular times, and drink enough can also help reduce your headaches.

So much information from me, hopefully it will be enough to answer


dr. irna cecilia

: by

Related Question

(1 year ago)

...

Left Abdominal Pain?

Left Abdominal Pain?

(1 year ago)

I have had a lot of pain in the left side for the past week, I am often nauseous and lightheaded, the strange thing is that after eating rice or eating anything, I am nauseous and ...

How To Ensure The Presence Of Dwarfism Abnormalities In Children?

How To Ensure The Presence Of Dwarfism Abnormalities In Children?

(2 years ago)

, my husband has a big head and legs are somewhat O. Height 167cm. My height is 155cm. I have just given birth to my first child. Now it’s 15 months. BB 8.2kg, TB 73cm, LK 47...

Leave a Reply

Your email address will not be published. Required fields are marked *